Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Teaching Kids Healthy Habits Teaching Kids Healthy Habits

increasing an appetite

Posted by on Aug. 15, 2011 at 11:20 PM
  • 10 Replies

Anyone know how I can increase my sons appetite?  He has never had a good appetite, but his Adderall makes his appetite even worse. 


by on Aug. 15, 2011 at 11:20 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
GrandmaSherry
by on Aug. 15, 2011 at 11:24 PM

That's tough to answer!  Some kids just eat less than others.  Perhaps your pediatrician could give you some tips!  Those are some really cute boys you have there :)

tyfry7496
by Janet on Aug. 15, 2011 at 11:37 PM
Have him eat a good breakfast before taking his meds. Give him small meals throughout the day. Give him Pediasure or Kid Essentials once or twice a day. Give him dinner before bed when the meds wear off. I let my son eat whenever he was hungry and almost anything he wanted.
Posted on CafeMom Mobile
gacgbaker
by Bronze Member on Aug. 16, 2011 at 5:19 AM

Does he really like any particular foods that he will eat all the time?  I'd keep a stock pile of that in the house, feed him his meal, then giving him that stuff as an after meal treat. 

So sorry about the decreased appetite, I'm sure that is very frustrating!

batjmom
by Sarah on Aug. 16, 2011 at 7:24 AM

 How about homemade smoothies.  That way you can still get the proper nutrients in him

rkoloms
by on Aug. 18, 2011 at 5:57 AM

Are you looking into alternatives to the adderall, so he can be weaned off of it?

I would focus on nutritious, high calories foods, like avocado, nuts and nut butter, etc. Ask your family doctor for a referral to a nutritionist (this should be covered by insurance), to help you help your son.

Jess1231
by on Aug. 18, 2011 at 8:13 AM
Have you talked to his pediatrician? I would focus on quality rather than quantity. Make sure he is getting all the nutrients he needs.
Posted on CafeMom Mobile
natesmom1228
by Member on Aug. 18, 2011 at 8:18 AM

I am not sure. My son is also on meds and that is one issue I never had. Maybe talk to his doctor about what you can do.

johnny4ever
by on Aug. 18, 2011 at 8:18 AM

My son is somewhat the same as yours

sunshine86912
by on Aug. 18, 2011 at 11:11 AM

I dunno..but I wish I had that problem!

Barabell
by on Aug. 18, 2011 at 4:36 PM

I don't know. I learn towards having the opposite issue with my son.

Good luck!

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)